Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Hastings, NE

April 23, 20144 counties in Nebraska; Phillips County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 23, 2014, 6:45 PM CDT for 4 counties in Nebraska; Phillips County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2014, 6:45 PM CDT (23:45 UTC)
Expired
Apr 23, 2014, 7:30 PM CDT
In force
45 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Phillips County, KS, Franklin County, NE, Furnas County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 79 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:04 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 621 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
621 m²/s²
0-3 km storm-relative helicity
594 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WUUS53 KGID 232345
SVRGID
KSC147-NEC061-065-083-137-240030-
/O.NEW.KGID.SV.W.0009.140423T2345Z-140424T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT WED APR 23 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
  HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 730 PM CDT

* AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STAMFORD...
  OR 16 MILES NORTHEAST OF ALMENA...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOLDREGE...ALMA...OXFORD...BEAVER CITY...ORLEANS...FUNK...
  STAMFORD...REPUBLICAN CITY...LONG ISLAND...ATLANTA...HUNTLEY...
  RAGAN...HOLLINGER...WOODRUFF AND HARLAN COUNTY DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4055 9937 4041 9918 4035 9918 4035 9910
      4021 9891 3988 9962 4000 9963 4000 9997
TIME...MOT...LOC 2345Z 227DEG 31KT 4010 9955 

HAIL...1.00IN
WIND...60MPH

$$

GUERRERO
2 follow-up statements
463 
WWUS53 KGID 240002
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT WED APR 23 2014

KSC147-NEC061-065-083-137-240030-
/O.CON.KGID.SV.W.0009.000000T0000Z-140424T0030Z/
PHILLIPS KS-PHELPS NE-HARLAN NE-FURNAS NE-FRANKLIN NE-
702 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN PHILLIPS...SOUTHEASTERN PHELPS...HARLAN...
SOUTHEASTERN FURNAS AND NORTHWESTERN FRANKLIN COUNTIES...

AT 702 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORLEANS...OR
16 MILES SOUTH OF HOLDREGE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOLDREGE...ALMA...OXFORD...BEAVER CITY...ORLEANS...FUNK...STAMFORD...
REPUBLICAN CITY...LONG ISLAND...ATLANTA...HUNTLEY...RAGAN...
HOLLINGER...WOODRUFF AND HARLAN COUNTY DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4055 9937 4041 9918 4035 9918 4035 9910
      4021 9891 3988 9962 4000 9963 4000 9997
TIME...MOT...LOC 0002Z 227DEG 31KT 4020 9941 

HAIL...1.00IN
WIND...60MPH

$$

GUERRERO
274 
WWUS53 KGID 240014
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
714 PM CDT WED APR 23 2014

KSC147-NEC061-065-083-137-240024-
/O.CAN.KGID.SV.W.0009.000000T0000Z-140424T0030Z/
PHILLIPS KS-PHELPS NE-HARLAN NE-FURNAS NE-FRANKLIN NE-
714 PM CDT WED APR 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PHILLIPS...
SOUTHEASTERN PHELPS...HARLAN...SOUTHEASTERN FURNAS AND NORTHWESTERN
FRANKLIN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.

LAT...LON 4055 9937 4041 9918 4035 9918 4035 9910
      4021 9891 3988 9962 4000 9963 4000 9997
TIME...MOT...LOC 0012Z 227DEG 31KT 4027 9931 

$$

GUERRERO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:27 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 23, 4:27 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
427 PM CDT WED APR 23 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 427 PM CDT WED APR 23 2014

FOCUS IS ON THUNDERSTORM DEVELOPMENT AND THE POTENTIAL FOR SEVERE
THUNDERSTORMS LATE THIS AFTERNOON/EVENING.  SO FAR EVENTS ARE
UNFOLDING AS EXPECTED WITH EARLY DAY CONVECTION IN OUR EASTERN
ZONES...WITH REDEVELOPMENT OF STORMS EXPECTED DURING THE NEXT FEW
HOURS ACROSS OUR WESTERN CWA ALONG AHEAD OF A COLD FRONT AND DRY
LINE.  ALOFT...THE UPPER TROUGH EXTENDED FROM BRITISH COLUMBIA
SOUTHEASTWARD ACROSS THE ROCKY MOUNTAINS WITH SOUTHWEST FLOW IN
PLACE ACROSS THE CENTRAL PLAINS.  AT THE SURFACE...LOW PRESSURE
CENTERS WERE LOCATED IN WESTERN ND...NC NEB AND NW KANSAS.  MOISTURE
HAS BEEN ON THE INCREASE TODAY WITH DPS CURRENTLY IN THE MID 40S TO
AROUND 50F AND LATEST SPC MESO PAGE PLACES AN INSTABILITY AXIS OF
AROUND 1000 J/KG JUST AHEAD OF THE DRY LINE ACROSS WESTERN KANSAS.
MODEL PROGS AN AXIS OF INSTABILITY OF AROUND 1500 J/KG EXTENDING
NORTH THRU NC KANSAS INTO SC NEB THIS EVENING...AND DEEP LAYER SHEAR
ON THE ORDER OF 30 TO 40KTS.  IT IS JUST A MATTER OF TIME BEFORE WE
SEE STORMS FIRE ALONG THE BOUNDARIES. INDIVIDUAL STORM MOTION WILL
BE TO THE NORTHEAST WHILE THE ENTIRE CONVECTIVE AREA SHIFTS EASTWARD
WITH TIME AS THE BOUNDARIES ADVANCE THIS EVENING/TONIGHT.

SEVERE STORMS REMAIN POSSIBLE FROM LATE AFTERNOON THROUGH THE
EVENING...BEFORE INSTABILITY DECREASES OVERNIGHT.  LARGE HAIL THE
SIZE OF QUARTERS AND DAMAGING WINDS OF 60 MPH STILL WILL BE THE
PRIMARY HAZARDS FROM THE STORMS.  WIDESPREAD RAINFALL LOOKS
PROMISING WITH RAIN AMOUNTS AROUND ONE INCH OR SO NOT OUT OF THE
QUESTION.  NOT EXPECTING HYDRO CONCERNS ATTM GIVEN HOW DRY THINGS
HAVE BEEN.

CONVECTION IS EXPECTED TO BE WIDESPREAD DURING THE EVENING AND
OVERNIGHT HOURS ALONG THE COLD FRONT AND AS THE MID/UPPER WAVE MOVE
THROUGH.  THE COLD FRONT IS PROGGED TO BE SOUTHEAST OF OUR CWA BY
12Z THURSDAY WITH THE MID LEVEL TROUGH AXIS JUST BEHIND.  THERE MAY
BE SOME LINGERING SHOWERS FOR AN HOUR OR TWO THURSDAY MORNING BEFORE
THINGS RAPIDLY DRY OUT BEHIND THE SYSTEM.

ALSO TONIGHT...THERE ARE GOOD PRESSURE RISES BEHIND THE COLD FRONT
AND WE COULD SEE A PERIOD OF GUSTY NW WINDS AND WILL MONITOR TO SEE
IF CURRENT WIND ADVISORY NEEDS TO BE EXPANDED OR EXTENDED FOR THE
POST FRONTAL NW WINDS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 427 PM CDT WED APR 23 2014

TO SUMMARIZE IN THE SHORTEST WAY POSSIBLE...THIS 6-DAY PERIOD IS
HIGHLIGHTED BY A POTENTIALLY RATHER ACTIVE PRECIPITATION PATTERN
AT VARIOUS POINTS BETWEEN SATURDAY AND TUESDAY...AND POSSIBLY EVEN
SOME INCREASING POTENTIAL FOR AT LEAST 1 OR 2 ROUNDS OF SEVERE
THUNDERSTORMS MAINLY DURING THE SATURDAY AFTERNOON THROUGH SUNDAY
EVENING TIME FRAME. ALTHOUGH STILL SUBJECT TO CONSIDERABLE
UNCERTAINTY...THE SYNOPTIC PATTERN FAVORS SUNDAY AFTERNOON/EVENING
FOR THE POTENTIALLY HIGHEST SEVERE THREAT. ALTHOUGH THESE DETAILS
WILL OBVIOUSLY BE HAMMERED OUT IN COMING DAYS...THIS WEEKEND
SEVERE POTENTIAL WHICH HAS ALREADY HIGHLIGHTED BY SPC IN THE DAY
4-8 OUTLOOK...HAS NOW BEEN ADDED TO OUR LOCAL HAZARDOUS WEATHER
OUTLOOK (HWO) PRODUCT AS WELL. TEMPERATURE-WISE...A GRADUAL FALL
IS ADVERTISED FROM HIGHS IN THE 70S/NEAR 80 DURING THE FRIDAY-
SATURDAY TIME FRAME TO ONLY THE 50S/NEAR-60 FROM MON-WED.

AS FOR NON-THUNDERSTORM HAZARDS OR POTENTIAL HAZARDS THAT COULD
ALSO END UP IN THE HWO EVENTUALLY BUT ARE NOT THERE YET...AND
GOING IN CHRONOLOGICAL ORDER: 1) WILL HAVE TO KEEP AN EYE ON
FRIDAY AFTERNOON FOR AT LEAST NEAR-CRITICAL FIRE DANGER. SEE
SEPARATE FIRE WEATHER SECTION BELOW FOR FURTHER DETAIL ON THIS. 2)
GOING MUCH FARTHER OUT IN THE FORECAST...THERE ARE ALREADY DECENT
SIGNALS THAT STRONG WINDS POTENTIALLY NEAR-TO- MEETING ADVISORY
CRITERIA OF SUSTAINED 30+ MPH WILL DEVELOP OUT OF A NORTHERLY
DIRECTION DURING THE MONDAY-TUESDAY TIME FRAME IN THE WAKE OF A
STRONG LOW PRESSURE SYSTEM. ALTHOUGH THE OFFICIAL FORECAST ALREADY
HAS SUSTAINED SPEEDS WORTHY OF AN HWO MENTION...GIVEN THIS IS
STILL 5-6 DAYS AWAY WILL OMIT FROM NOW AND WAIT UNTIL IT GETS A
BIT CLOSER IN TIME/CONFIDENCE GROWS.

GETTING INTO SOME ABBREVIATED DETAIL GIVEN ONGOING ACTIVE
WEATHER...AND TAKING IT MAINLY IN 36-48 HOUR BLOCKS...

THURSDAY EVENING THROUGH FRIDAY NIGHT...THIS 36 HOURS REMAINS
RATHER HIGH CONFIDENCE IN DRY CONDITIONS...AS A PERIOD OF
SHORTWAVE RIDGING DOMINATES THE CENTRAL PLAINS IN THE MID-HIGH
LEVELS IN BETWEEN LOW PRESSURE SYSTEMS. AS ALREADY
MENTIONED...CONFIDENCE EVEN IN WIND DIRECTION FOR FRIDAY IS A BIT
LACKING...BUT TEMPERATURE-WISE...BUMPED UP BOTH THURSDAY NIGHT AND
FRIDAY NIGHT LOWS AND FRIDAY HIGHS GENERALLY 2-3 DEGREES FROM
PREVIOUS FORECAST BASED ON BLEND OF LATEST GUIDANCE/MODELS.

SATURDAY DAYTIME THROUGH SUNDAY NIGHT...THERE IS INCREASING
CONFIDENCE THAT AT LEAST 1 ROUND OF SEVERE THUNDERSTORMS COULD
OCCUR DURING THIS TIME FRAME...BUT WE ARE A FEW DAYS AWAY FROM
GAINING MUCH CONFIDENCE IN THE DETAILS. FROM A LARGE-SCALE MID-
UPPER LEVEL PERSPECTIVE...BOTH THE 12Z ECMWF/GFS ARE IN PRETTY
GOOD AGREEMENT FOR THIS TIME RANGE TAKING A STRONG...AMPLIFIED
TROUGH FROM A POSITION CENTERED JUST OFF THE CAL COAST ON
SATURDAY MORNING...THEN SWINGING IT INTO THE CENTRAL/SOUTHERN
ROCKIES IN A NEGATIVELY TILTED FASHION BY SUNDAY MORNING...AND
THEN CLOSING IT OFF OVER KS OR VICINITY THROUGH SUNDAY NIGHT. AS
CAN BE EXPECTED WITH THIS TYPE OF SYSTEM...A POTENTIALLY RATHER
STRONG SURFACE LOW SHOULD WIND UP OVER THE HIGH PLAINS GENERALLY
ALONG THE KS/CO/NEB BORDER AREA...DRAWING INCREASING MOISTURE INTO
THE AREA AND POSSIBLY SETTING UP A FAIRLY SHARP WARM FRONT. ONLY
HAVE SLIGHT 20 POPS ADVERTISED FOR SATURDAY...AS MANY MODELS SHOW
FORCING INSUFFICIENT FOR THUNDERSTORM INITIATION...BUT SHOULD
SOMETHING FIRE SEVERE IS POSSIBLE. POPS INCREASE INTO THE 30-50
RANGE FOR SAT NIGHT THROUGH SUNDAY NIGHT AS LARGE SCALE FORCING
INCREASES CONSIDERABLY. ACTUALLY...THE BIGGEST CHANGE OF ALL IN
THE ENTIRE 7-DAY FORECAST MAY BE FOR HIGH TEMPS BOTH SAT AND
SUN...AS THEY ARE NOW TRENDING QUITE A BIT WARMER. ALTHOUGH DID
NOT GET CARRIED AWAY GIVEN ITS STILL 3-4 DAYS OUT...RAISED HIGHS
BOTH OF THESE DAYS GENERALLY 3-6 DEGREES FROM PREVIOUS
FORECAST...WITH THE LATEST NAM EVEN SUGGESTING WIDESPREAD 80S FOR
SATURDAY. STAY TUNED FOR ADDITIONAL POSSIBLE UPWARD ADJUSTMENTS.

MONDAY DAYTIME THROUGH TUESDAY DAYTIME...LEFT A SMATTERING OF
20-40 POPS GOING AS THE NOW VERY DEEP LOW SLOWLY MOVES EAST OF THE
REGION. HAVE NO THUNDERSTORM MENTION BEYOND MONDAY...AS PRECIP
SHOULD TREND MORE TOWARD GENERIC RAIN SHOWERS...ALTHOUGH AS
PREVIOUSLY MENTIONED STRONG WINDS COULD BECOME AN ISSUE. TEMPS NOT
CHANGED VERY MUCH EITHER DAY...WITH HIGHS MAINLY 50S.

TUESDAY NIGHT/WEDNESDAY DAYTIME...LEFT IT DRY FOR NOW AS LARGE
SCALE FORCING HEADS FARTHER EAST...BUT NOT NECESSARILY A GUARANTEE
TO STAY THIS WAY. HIGH TEMPS WED VERY PRELIMINARILY AIMED INTO
MID-UPPER 50S.

LASTLY...ALTHOUGH HAVE NO LOW TEMPS IN THE OFFICIAL 7-DAY FORECAST
THAT COULD SUPPORT FROST FORMATION...WE ARE CURRENTLY STAYING JUST
BARELY ABOVE FROST THRESHOLDS ON MONDAY AND TUESDAY NIGHTS IN SOME
AREAS...SO THIS MAY BARE WATCHING DEPENDING ON WHAT WIND SPEEDS
DO.

&&

.AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1213 PM CDT WED APR 23 2014

THE MAIN CONCERN FOR THE TAF PERIOD IS STRONG AND GUSTY SOUTH
WINDS AHEAD OF A COLD FRONTAL PASSAGE...ALONG WITH TIMING OF
THUNDERSTORMS THIS AFTERNOON/TONIGHT. IN A TIGHT PRESSURE
GRADIENT...SOUTH WINDS WILL AVERAGE 25KTS WITH GUSTS OVER 30KTS
EXPECTED. THUNDERSTORMS WILL INITIATE ALONG A COLD FRONTAL
BOUNDARY WEST OF THE TERMINAL DURING THE AFTERNOON WITH CONVECTION
REACHING KGRI TOWARD THE EVENING. TSTMS THEN REMAIN POSSIBLE INTO
THE OVERNIGHT HOURS...GENERALLY THROUGH 07Z. WINDS SWITCH
NORTHWEST BEHIND THE FRONT TONIGHT AND PCPN CHCS DECREASE BY
MORNING AS THE FRONT AND UPPER SYSTEM MOVE PAST.

&&

.FIRE WEATHER...
ISSUED AT 350 PM CDT WED APR 23 2014

ON THURSDAY...MUCH DRIER AIR ADVECTS ONTO THE
CENTRAL PLAINS BEHIND THE COLD FRONTAL BOUNDARY WITH DEWPOINTS
FALLING INTO THE 20S DURING THE AFTERNOON. NORTHWEST WINDS WILL
BE GUSTY DURING THE MORNING HOWEVER WIND SPEEDS WILL GRADUALLY
DECREASE DURING THE AFTERNOON AS THE SURFACE GRADIENT RELAXES. IF
WE RECEIVE WIDESPREAD...AND GOOD RAINFALL AMOUNTS...FUEL
CONDITIONS WILL REMAIN UNFAVORABLE IN KANSAS. OFFICIALLY FUELS
REMAIN FAVORABLE IN NEBRASKA EVEN IF WE RECEIVE RAINFALL TONIGHT.
CURRENT RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP NEAR OR
BELOW 20 PERCENT ACROSS AREAS MAINLY WEST OF HIGHWAY 281 WITH NEAR
CRITICAL RH FARTHER EAST. GIVEN UNCERTAINTY IN STRENGTH OF WINDS
IN THE LATTER AFTERNOON HOURS...WILL HOLD OFF ON FIRE WEATHER
WATCH ATTM...BUT THIS WILL NEED TO BE MONITORED CLOSELY.

FOR FRIDAY AFTERNOON...ALTHOUGH CONFIDENCE HAS RISEN THAT
RELATIVE HUMIDITY VALUES WILL DROP DOWN INTO THE 20-25 PERCENT
NEAR-CRITICAL RANGE ACROSS NEARLY THE ENTIRE CWA...THE
CO-LOCATION OF SUSTAINED WINDS/GUSTS OF AT LEAST 15/20 MPH ARE
VERY MUCH IN QUESTION...AS EVEN TWO DAYS AWAY MODELS SUCH AS THE
NAM/GFS ARE UNUSUALLY OUT OF SYNC ON WIND SPEED AND EVEN
DIRECTION. NOT TO MENTION...THOSE AREAS THAT SEE APPRECIABLE RAIN
DURING THE NEXT 12-15 HOURS COULD HAVE FIRE DANGER MITIGATED
THESE NEXT FEW DAYS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ040-041-047>049-
     061>064-073>077-083>087.

KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

SHORT TERM...FAY
LONG TERM...PFANNKUCH
AVIATION...FAY
FIRE WEATHER...FAY/PFANNKUCH
Hazardous weather outlook, Apr 23, 4:03 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
403 PM CDT WED APR 23 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
403 PM CDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH EVENING WITH
STRONG TO SEVERE THUNDERSTORMS POSSIBLE WITHIN VARIOUS PARTS OF
THE OUTLOOK AREA. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL UP TO AROUND THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS
TO AROUND 60 MPH.

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM FOR ALL OF NORTH
CENTRAL KANSAS AND FOR SOUTH CENTRAL NEBRASKA EAST OF A LINE FROM
ALMA..TO KEARNEY...TO GREELEY. PLEASE REFER TO THE LATEST WIND
ADVISORY MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS ON THURSDAY WILL
RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON
HOURS ACROSS SOUTH CENTRAL NEBRASKA.

THUNDERSTORM CHANCES RETURN TO THE FORECAST BETWEEN SATURDAY NIGHT
AND MONDAY. ALTHOUGH STILL SEVERAL DAYS AWAY AND SUBJECT TO
CONSIDERABLE FORECAST UNCERTAINTY...THERE CURRENTLY APPEARS TO BE AT
LEAST A SLIGHT RISK FOR SEVERE STORMS PRIMARILY DURING THE SATURDAY
AFTERNOON THROUGH SUNDAY EVENING TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WITHIN VARIOUS PARTS OF THE
OUTLOOK AREA THROUGH 11 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

FAY/PFANNKUCH

In the hours before

Local storm report, Apr 23, 5:52 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
552 PM CDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HEAVY RAIN       2 E JUNIATA             40.59N 98.47W
04/23/2014  M1.31 INCH       ADAMS              NE   NWS EMPLOYEE

&&

SROSSI
Local storm report, Apr 23, 5:54 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
554 PM CDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             KENESAW                 40.62N 98.66W
04/23/2014  E0.88 INCH       ADAMS              NE   PUBLIC

            HAIL JUST ABOUT COVERED THE GROUND. REPORT/PICTURE VIA
            TWITTER.

&&

SROSSI
Local storm report, Apr 23, 5:56 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             DONIPHAN                40.77N 98.37W
04/23/2014  E0.75 INCH       HALL               NE   LAW ENFORCEMENT

            PENNY AND DIME SIZE HAIL REPORTED IN DONIPHAN.

&&

REED
Special weather statement, Apr 23, 6:00 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
600 PM CDT WED APR 23 2014

NEZ061-062-073>075-083-084-232345-
HALL NE-HARLAN NE-FRANKLIN NE-KEARNEY NE-PHELPS NE-BUFFALO NE-
ADAMS NE-
600 PM CDT WED APR 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR KEARNEY...SOUTHEASTERN PHELPS...
SOUTHEASTERN BUFFALO...NORTHEASTERN HARLAN...SOUTHWESTERN HALL...
NORTHWESTERN ADAMS AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 645 PM
CDT...

AT 559 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AXTELL...OR 17 MILES SOUTH OF KEARNEY...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...GIBBON...SHELTON...KENESAW...JUNIATA...AXTELL...HILDRETH...
WILCOX...FUNK...HEARTWELL AND NORMAN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 277 AND 296.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4029 9909 4041 9931 4086 9880 4056 9845
TIME...MOT...LOC 2259Z 225DEG 31KT 4045 9904

GUERRERO
Special weather statement, Apr 23, 6:30 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CDT WED APR 23 2014

NEZ073-082>084-240015-
HARLAN NE-FRANKLIN NE-PHELPS NE-FURNAS NE-
630 PM CDT WED APR 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PHELPS...HARLAN...
EAST CENTRAL FURNAS AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 715 PM
CDT...

AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STAMFORD...OR 17 MILES NORTH OF ALMENA...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLDREGE...ORLEANS...STAMFORD...ATLANTA...HUNTLEY AND RAGAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4049 9943 4024 9913 4003 9959 4012 9971
TIME...MOT...LOC 2329Z 224DEG 24KT 4012 9959

GUERRERO
Special weather statement, Apr 23, 6:35 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
635 PM CDT WED APR 23 2014

NEZ048-062-063-074>076-240000-
HALL NE-HAMILTON NE-MERRICK NE-CLAY NE-KEARNEY NE-ADAMS NE-
635 PM CDT WED APR 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNEY...
SOUTHWESTERN MERRICK...SOUTHEASTERN HALL...SOUTHWESTERN HAMILTON...
NORTHERN ADAMS AND NORTHWESTERN CLAY COUNTIES UNTIL 700 PM CDT...

AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PROSSER...OR 11 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST AT 40
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...HASTINGS...WOOD RIVER...KENESAW...DONIPHAN...
JUNIATA...ALDA...GILTNER...TRUMBULL...PROSSER AND HANSEN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 295 AND 322.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4051 9860 4064 9877 4101 9841 4074 9809
TIME...MOT...LOC 2335Z 226DEG 33KT 4066 9858

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:46 PM CDTSpecial Weather StatementGIDFranklin29 min
Apr 23, 3:53 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster52 min
Apr 23, 4:17 PM CDTSevere Thunderstorm WarningGIDAdams, Hall, Hamilton, Merrick43 min
Apr 23, 4:45 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Franklin, Hall, Kearney, Webster45 min
Apr 23, 4:54 PM CDTSpecial Weather StatementGIDHarlan21 min
Apr 23, 4:55 PM CDTSpecial Weather StatementGIDHarlan20 min
Apr 23, 4:58 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps47 min
Apr 23, 5:06 PM CDTSpecial Weather StatementGIDHoward9 min
Apr 23, 5:09 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick, Nance51 min
Apr 23, 5:28 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Merrick, York47 min
Apr 23, 5:37 PM CDTSpecial Weather StatementGIDHarlan38 min
Apr 23, 5:40 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps50 min
Apr 23, 6:00 PM CDTSpecial Weather StatementGIDKearney45 min
Apr 23, 6:30 PM CDTSpecial Weather StatementGIDHarlan45 min
Apr 23, 6:35 PM CDTSpecial Weather StatementGIDHall25 min
Apr 23, 6:43 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Merrick47 min
Apr 23, 6:59 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.